Background: Cutaneous Adverse drug reactions (CADRs) are among the most frequent Adverse Drug Events (ADEs). Considering their impact on patient’s lives and relatively high incidence, identifying the risks and monitoring of CADRs is of great clinical significance to prevent patient from unwanted exposure to drug toxicity. Objective: To determine the prevalence of different types of CADR’s and there causal relationship with the offending drug. Material &methods: A prospective, observational and non-invasive study was carried out in department of Dermatology at a Tertiary care hospital for duration of 6 months. Patients with 18 years or higher with visible skin lesions suspected to be drug related were included. Assessment was carried out by WHO, Naranjo’s and Hart wig’s classification graded on a 3-point scale. Descriptive statistics were used to examine the normality of data and describe the analysis. Results: Among 90 cases analyzed 34cases (37.8%) were males and 56 (62.2%) were females. Maximum patients belonged to the age group of 21-30 years (34.4%). The most common CADR observed was steroid induced acne (38.6%) and most common group of offending drugs were topical corticosteroids (38.8%). According to WHO and Naranjo’s scale most of the observed cases were classify as probable (97.8%) and as per the Hart wig’s classification, 56 cases (62.2%) were moderate in severity. One case (1.1%) was fatal leading to death Conclusions: A wide range of clinical spectrum of CADRs was observed. Out of which steroid induced acne was the most common Cutaneous ADRs seen. Topical corticosteroids were the most common offending agent with highest prevalence in females. Most of the cases were of probable and moderate in severity. Fatal case was observed with Toxic epidermal necrolysis leading to death. Further identification and reporting of CADRs is essential in promoting drug safety and better patient care, among health care professionals and patients.
Syeda Mehmooda Batool Bushra, Safa Riyaz, Salma Tasneem, Rumana Hameed, Syeda Rana Nikhat, Dr. NM Prasad Naik. Prevalence and causality assessment of cutaneous adverse drug reactions. International Journal of Research in Pharmacy and Pharmaceutical Sciences, Volume 2, Issue 1, 2017, Pages 04-09